Thunderstorm Wind, Cimarron
- When
- August 18, 5:05 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -102.500
Severe thunderstorms during the early evening hours over the western Oklahoma panhandle produced high winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the early evening hours over the western Oklahoma panhandle produced high winds and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 18, 2:10 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED AUG 18 2004 .DISCUSSION... THE IMMEDIATE CONCERN FOR TONIGHT AND THURSDAY WILL BE ARRIVAL OF ANOTHER COLD FRONT. TIMINGWISE...PLAN ON BRINGING IT INTO NRN ZNS TOWARDS 12Z THU...THEN S OF FCST AREA BY 00Z FRI MUCH AS PREVIOUS PCKG HAD GOING. HAVE BOOSTED POPS TNGT AND THU BASED ON APCHG SHORTWAVE TROF AND COLD FRONT ACTING AS A LOW LVL FOCUS. COMBINATION OF CLOUDS...RAIN...AND SOME CAA SUGGESTS BELOW NORMAL TEMPS ONCE AGAIN FOR THU AND FRI...AND HAVE LOWERED MAX TEMPS A BIT FOR THOSE DAYS. DID NOT WANT TO MAKE TOO LARGE OF AN ADJUSTMENT IN TEMPS JUST YET IN THE EVENT THAT WE SHOULD HAVE YINGED WHEN WE ENDED UP YANGING INSTEAD. UPPER LEVEL SHORTWAVE TROF TO SLIDE E OF FCST AREA THU NIGHT AND FRI...AND HAVE LEFT RESIDUAL SLGT CHC POPS THRU FRI NIGHT DUE TO RETURN TO NW FLOW ALOFT WHICH MAY STEER ANY STORMS THAT MANAGE TO FORM OVER HIGHER TERRAIN OF CO/NM IN OUR DIRECTION. WARMER TEMPS SEEN FOR THE WEEKEND TO AROUND SEASONAL NORMALS FOR MID TO LATE AUGUST. APPEARS A PATTERN CHANGE MAY OCCUR EARLY TO MIDDLE PART OF NEXT WEEK AS AN UPPER TROF EVOLVES OVER WRN US. MEDIUM RANGE MODELS HAVING DIFFICULTY WITH THIS CHANGE WITH RESPECT TO STRENGTH AND POSITION OF WRN TROF SO BELIEVE IT IS BEST TO LEAVE PREVIOUS PCKG INTACT AND WAIT FOR BETTER MODEL AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 77 56 81 / 50 50 30 20 BEAVER 60 74 59 78 / 50 50 40 20 BOISE CITY 59 70 53 78 / 50 50 30 20 BORGER 62 76 58 80 / 50 50 30 20 BOYS RANCH 63 73 56 80 / 50 50 30 20 CANYON 63 77 55 81 / 50 50 30 20 CLARENDON 66 81 62 82 / 50 50 30 20 DALHART 61 72 53 79 / 50 50 30 20 GUYMON 61 74 56 79 / 50 50 40 20 HEREFORD 62 78 55 81 / 50 50 30 20 LIPSCOMB 62 78 60 80 / 50 50 40 20 PAMPA 63 78 58 81 / 50 50 30 20 SHAMROCK 67 82 61 82 / 50 50 30 20 WELLINGTON 68 83 62 82 / 50 50 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED AUG 18 2004 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DURING THE AFTERNOON AND NIGHTTIME HOURS EACH DAY...WITH MOST STORMS EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT WED AUG 18 2004 OKZ001-002-TXZ001-002-006-190000- CIMARRON-DALLAM-HARTLEY-SHERMAN-TEXAS- 536 PM CDT WED AUG 18 2004 A CLUSTER OF THUNDERSTORMS WILL ONLY MOVE EAST AT 5 MILES ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE THROUGH EARLY THIS EVENING. HAIL...STRONG WINDS TO 45 MILES AN HOUR AND HEAVY RAIN WILL BE FOUND WITH THESE STORMS. A FUNNEL CLOUD HAS ALSO BEEN REPORTED WITH THE STORMS NEAR BOISE CITY. OTHER STRONG THUNDERSTORMS WILL MOVE EAST INTO DALLAM AND HARTLEY COUNTIES EARLY THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL...STRONG WINDS AND HEAVY RAIN. TEXLINE...DALHART... HARTLEY AND STRATFORD WILL BE AFFECTED BY THESE STORMS THROUGH MUCH OF THE EVENING. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT WED AUG 18 2004 TXZ008-013>015-018>020-190100- ARMSTRONG-CARSON-COLLINGSWORTH-DONLEY-GRAY-HUTCHINSON-WHEELER- 605 PM CDT WED AUG 18 2004 SCATTERED THUNDERSTORMS WITH HEAVY RAIN...HAIL AND STRONG GUSTY WINDS TO 45 MILES AN HOUR WILL CONTINUE TO MOVE NORTH AT 5 MILES AN HOUR ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. CLAUDE...PANHANDLE... CLARENDON...MCLEAN...PAMPA AND AMARILLO AREA FEW COMMUNITIES THAT WILL BE AFFECTED BY THE STORMS THROUGH 900 PM. GOEHRING
The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418345, 5418346, 5418347.